MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA BALL HEADS: MECTACER BIOLOX DELTA CERAMIC BALL HEAD 12/14 Ø 40 SIZE XL; HIP CERAMIC BALL HEAD

MEDACTA INTERNATIONAL SA BALL HEADS: MECTACER BIOLOX DELTA CERAMIC BALL HEAD 12/14 Ø 40 SIZE XL; HIP CERAMIC BALL HEAD
Catalog Number 01.29.215
Medical Device Problem Code Device Appears to Trigger Rejection (1524)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 08/28/2023
Type of Reportable Event Serious Injury
Event or Problem Description
The patient came in due to signs of an infection and the pathogen is unknown.At about 1 year from the primary the surgeon performed a washout, removed all implants, and implanted new implants.The surgery was completed successfully.
 
Additional Manufacturer Narrative
Batch review performed on 01 september 2023: lot 2203067: (b)(4) items manufactured and released on 25-may-2022.Expiration date: 2027-05-10.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Additional involved implants batch review performed on 01 september 2023 on cup: mpact 01.32.164dh acetabular shell ø64 two-holes (k132879) lot.2000236.Lot 2000236: (b)(4) items manufactured and released on 06-may-2020.Expiration date: 2025-04-23.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Batch review performed on 01 september 2023 on liner: mpact 01.32.4052hct flat pe hc liner ø40/g (k122641) lot.2111817.Lot 2111817: (b)(4) items manufactured and released on 11-oct-2021.Expiration date: 2026-09-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Batch review performed on 01 september 2023 on stem: sms solid 01.36.053 sms solid stem std size 13 (k181693) lot.2100581.Lot 2100581: (b)(4) items manufactured and released on 12-may-2021.Expiration date: 2026-04-26.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.
 
Additional Manufacturer Narrative
On 29 november 2023 after additional checks with the branch we found that the patient was already involved in other surgeries reported in other complaint.Same patient of mdr 2022-00637, 2022-00696, 2023-00238.We modified the patient gender (male), the date of the surgery ((b)(6) 2023) and the event description.
 
Event or Problem Description
The patient came in due to signs of an infection and the pathogen is unknown.At about 5 months after a precedent surgery for infection the surgeon performed a washout, removed all implants, and implanted new implants.The surgery was completed successfully.

Brand Name
BALL HEADS: MECTACER BIOLOX DELTA CERAMIC BALL HEAD 12/14 Ø 40 SIZE XL
Common Device Name
HIP CERAMIC BALL HEAD
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17773625
Report Number3005180920-2023-00737
Device Sequence Number6455061
Product Code LZO
UDI-Device Identifier07630030809262
UDI-Public07630030809262
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K112115
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number01.29.215
Device Lot Number2203067
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/28/2023
Supplement Date Received by Manufacturer08/28/2023
Initial Report FDA Received Date09/19/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age61 YR
Patient SexMale